A 32-year-old member asked:
can you be allergic to naloxone?
3 doctor answers
Dr. Robert Kwok answered
32 years experience Pediatrics
It is possible: It is possible to be allergic to any medication. A medication has other ingredients, such as stabilizers, preservatives, pH buffers, etc..., and a person may be allergic to one of the other ingredients. Also, a person can be ok with the drug, but react to a breakdown product of the drug, or react to a "bound" combination of the drug+substance (the substance may be from the person's own body).
Answered on Jun 10, 2018
A Verified Doctor answered
A US doctor answered Learn more
Yes: Allergy has been reported to every single chemical substance known, even with drugs usually used to treat allergy. The allergy is sometimes to something else in the pill or medicine - a preservative, coloring agent or stabilizer. However, without knowing what reaction you had, i can't tell you if its allergy. If you were opiate dependent, and got naloxone, it makes you sick. That is not an allergy.
Answered on Jul 6, 2018
Dr. Heidi Fowler answered
24 years experience Psychiatry
Hypersensitivity: Per Drugs.com “Allergic reactions including urticaria, rhinitis, dyspnea, Quincke's edema, anaphylactic shock “ are very rare (less than 0.01%) REF: https://www.drugs.com/sfx/naloxone-side-effects.html
Answered on Nov 8, 2019
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!